Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

No period, on HRT, unable to fall asleep. What is causing the severe fatigue again?

I am 49 and have not had a period since last April. I am on HRT (e gel, progesterone tablet) since then for extreme fatigue and night sweats . Have been doing well until about 6 weeks ago, regular doctor noticed my thyroid went lower and increased my synthroid from 88 to 100 mcg. Just tested last week that thyroid is now normal level but I am having severe fatigue again. I have the insomnia too, so I am on the zoloft/trazadone combo at night. Without the night meds, I am unable to fall asleep. What is causing the severe fatigue again? Estrogen dropping again? I feel terrible - shaky, weak, pale, exhausted. Feels like flu fatigue or dehydration fatigue but is not either of those. Contacted my GYN for blood test. Suggestions?
Asked On : Fri, 29 Mar 2013
Answers:  1 Views:  32
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics
Psychiatrist 's  Response
Hi there, thanks for asking. If you have tender points on your sternum, your elbow (on the lateral sides) and some other parts of your body, you probably have chronic fatigue syndrome. Sleep problem in chronic fatigue syndrome is manageable with treatment of the mood in majority of the people.
As you mentioned, it could be related to your estrogen level drop as well, specially if you do not have any tender point in your body. The process of decreasing the hormones takes several years and many people need to take hormone replacement therapy or some medications from the class of alpha 2 agonists (like clonidine, guanfacine,...) to control these symptoms. Best wishes.
Answered: Sat, 30 Mar 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor